Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Pregnant and have vaginal discharge. Was taking progesterone and stopped suddenly. Related?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions

My wife is 17 weeks pregnant. Her inner ware is getting wet some times. she has been using progesterone suppositories since 4 weeks and stopped last week. she was using 300mg morning and 300mg evening. Can she stop medication all of sudden? Does stopping medicines will make her Hormones to fluctuate and causing the vaginal discharge.
Posted Wed, 31 Jul 2013 in Pregnancy
Answered by Dr. Sree Gouri SR 7 days later
Thanks for the query.

The possible causes for the vaginal discharge are:
-Some amount of increased vaginal discharge can be seen in pregnancy physiologically.
-Progesterone suppositories can increase the vaginal discharge and this can continue for some time after stopping the tablets also.
-Vaginal infection. In this case additional symptoms like smell, itching etc. can be seen.
-Rarely amniotic fluid can leak. But this will be continuous usually.

Progesterone hormone will be produced from structures like placenta in pregnancy. So stopping the tablets may not effect the pregnancy. But better to stop gradually by decreasing the dose day by day.

Anyhow, if she is having excessive or continuous discharge with any associated symptoms mentioned before, better to consult gynecologist once and get examined.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor